MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30105
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that during preparation of the centrimag system, when the console was switched on all internal tests ran without issues and the console was in ready mode.When the pump was inserted for the deairing phase of circuit preparation, the pump did not start and a m4 was initiated.The primary console was restarted, but the alarm continued.The unit was removed and the backup was used.Console mfr #: 3003306248-2023-01943.Motor mfr #: 3003306248-2023-01944.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the returned centrimag flow probe, serial number (b)(6), was evaluated due to the reported event of the centrimag system not starting properly with an active m4: motor alarm.The flow probe was tested at the european distribution center (edc) along with the other returned centrimag equipment (motor l06411-0007, and console l06583-0009), where the cause of the event was determined to have been related to an issue with the motor; this will be addressed in the motor investigation.The returned centrimag flow probe was functionally tested at the edc and was found to perform as intended.A log file was extracted from the console and did not show any atypical events indicating an issue with the flow probe.The serviced and tested flow probe was returned to the customer site after passing all tests per procedure.Review of the device history record for the centrimag flow probe, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 3 "warnings and precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." no further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information was received that the issue resolved after exchanging the centrimag system.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17075145
Report Number3003306248-2023-01945
Device Sequence Number12434587
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public07640135140108
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number201-30105
Device Catalogue Number201-30105
Device Lot Number7016514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown